Dermatology Community
What is the redish-orange rash that has developed in my armpits?
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

What is the redish-orange rash that has developed in my armpits?

Recently I have found orangish colored rashes in both of my armpits, but mostly in the right one.  I haven't switched the type of deoderant I use, but now when I apply it, it feels like it is burning the rash area, and the pain is great.  The only thing I've started to do differently is use soap in the shower, but I don't know why that would cause a rash.  I am 18 and the rash is making me self-conscious at the beach when I'm around girls.  Please Help me!
Related Discussions
2 Comments Post a Comment
Blank
Avatar_n_tn
I just took my 15 year old son into the doctors for the same thing. He said he'd never seen that before. He said to take 3-4 Advil/Motrin 3 times a day to see if it helps and then we'll look at it again in a few days. He said it resembles shingles/mild chicken pox (which he has been vaccinated for). My son said the same as you - that it has more of a burning feeling than an itch. He said it also shoots pain up the side of his neck. The doctor said that is because it's the nerve path for pain.

I'm having him eat well, drink LOTS of water to push it through, cut back on sports and heavy sweating for awhile and discontinue his fancy deodorant (I'll get some other kind from the health food store).

good luck and I'll keep you posted. Please do the same.
Blank
563773_tn?1374250139
Hello,
This looks like irritant contact dermatitis to the deodorants. Irritant dermatitis, the most common type of contact dermatitis, involves inflammation resulting from contact with acids, alkaline materials such as soaps and detergents, cosmetics, or other chemicals.

Avoid using any lotions, deodorants and creams for the meantime. Wash the area with a mild cleanser with moisturizing properties like Cetaphil. Then apply a good hypoallergenic moisturizer over the area and see if this improves. If the symptoms still persist then you can apply mild steroid like dermacort. Also take oral antihistaminic like Benadryl( may cause drowsiness).

If the irritation persists then please get it evaluated from a dermatologist. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
Avatar_m_tn
Blank
PMDER1
San francisco, CA
209987_tn?1418913008
Blank
tschock
AB